By Gary M. White, MD
Epidermal Growth Factor Receptor (EGFR) Inhibitors frequently cause various skin rashes.
Common reactions include papulopustular or acneiform rash, pruritus, erythema, fissures, and paronychia. A series of 32 cases of a purpuric eruption mainly affecting the lower legs has been reported [JAMA Derm 2017;153;906]. Annular lesions and non follicular pustules were common. Surprisingly, a LCV was seen histologically in only 9% of patients.
A necrolytic migratory erythema-like rash has been reported with gefitinib [JAMA Derm 2016;152;947].
Focusing on panitumumab, Bergman et al have recommended the following [JAAD 2014;71;754]:
For severe disease, add to the above, dose reduction or delay of EFGR inhibitor.
Consider oral ivermectin (see below)
A study of erlotinib-treated patients showed that doxycycline 100 mg/day mildly decreased the incidence and severity of folliculitis [JAAD 2016;74;1077]. The combination of clindamycin phosphate and benzoyl peroxide gel (DUAC) once daily for 8 weeks showed benefit [JEADV 2016;30;1436].
There is a report of a man taking cetuximab with a tetracycline-resistant acneiform eruption successfully treated with oral ivermectin (200 ug/kg once and repeated in 10 days) [JAMA Derm 2017;153;939].
For pyogenic granuloma and pseudopyogenic granuloma see here.
Paronychia with pyogenic granuloma.
Homepage | FAQs | Use of Images | Contact Dr. White